Wildfire, Cimarron
- When
- August 22, 8:00 PM CST to August 23, 12:00 AM CST
- Where
- Cimarron forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
Lightning started a five hundred acre wildfire roughly thirteen miles south southeast of Boise City or just east of the intersection of East to West Road 339 and North to South Road 300 in extreme southern Cimarron County just north of the Texas and Oklahoma state line. No damage or injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Lightning started a five hundred acre wildfire roughly thirteen miles south southeast of Boise City or just east of the intersection of East to West Road 339 and North to South Road 300 in extreme southern Cimarron County just north of the Texas and Oklahoma state line. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 22, 5:47 PM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 647 PM CDT WED AUG 22 2007 .AVIATION... EXPECT SFC WINDS TO DIMINISH ONLY SLIGHTLY THIS EVE...WITH GUSTS REMAINING ABOVE 25KT THRU THE NIGHT. THIS WILL BE DUE TO THE STRENGTHENING OF THE LOW-LEVEL JET OVERNIGHT...WITH LOW-LEVEL JET SPEEDS ABOVE 50KT EXPECTED OVER THE NERN TX PNHDL. HAVE CARRIED CB AS CLOUD TYPE FOR DHT THIS EVE...DUE TO ONGOING CONVECTION MOVING OUT OF ERN NM. CONVECTION BEING SUPPORTED BY H7 VORTICITY MAXIMUM NEAR TAD. LOW- LEVEL WINDS WILL TAKE ON SWLY COMPONENT OVERNIGHT...WITH SLIGHTLY DRIER AIR EXPECTED TO MOVE IN. THUS...NOT EXPECTING ENOUGH STRATUS TO CONSTITUTE A CIG OVERNIGHT. SWLY SFC WINDS EXPECTED TO INCREASE AGAIN DURING DAY ON THU...WITH HIGH-BASED CU DEVELOPING IN AFTN. VFR FCST CONTINUES NEXT 24 HOURS. COCKRELL && .PREV DISCUSSION... /ISSUED 347 PM CDT WED AUG 22 2007/ DISCUSSION... STORMS FORMING ON RADAR IN EASTERN NEW MEXICO AND SOUTHEAST COLORADO MAY DRIFT INTO THE NW PANHANDLES THIS EVENING AS FLOW ALOFT WILL RETAIN A WESTERLY COMPONENT. THINKING THE LOW CLOUDS THAT MOVED INTO THE PANHANDLES THIS MORNING MAY ONCE AGAIN IMPACT THE PANHANDLES TOMORROW MORNING...BUT THINKING CLOUD COVER WILL DISSIPATE IN TIME TO ALLOW HIGH TEMPS TO REACH THE LOW 90S. WESTERLY FLOW ALOFT REMAIN IN PLACE THURSDAY BUT MODELS KEEP THE PANHANDLES DRY UNTIL THE SHORT WAVE ARRIVES THURSDAY NIGHT INTO FRIDAY MORNING. MODELS ALSO SEEM TO AGREE THAT THE WEAK COLD FRONT WILL PUSH INTO THE NORTHERN PANHANDLES FRIDAY MORNING...AND THEN STALL OUT ACROSS THE CENTRAL TEXAS PANHANDLE. WITH THE BOUNDARY IN PLACE...AND SINCE THE MODELS ARE SPEEDING UP THE SHORT WAVE...DECIDED TO GO WITH CHANCE POPS FOR THE NORTHERN PANHANDLES FRIDAY MORNING...THEN LEFT THE SLIGHT CHANCE POPS IN PLACE DURING THE DAY. AS THE SHORT WAVE EXITS THE PANHANDLES FRIDAY NIGHT...POPS ONCE AGAIN INCREASE TO CHANCE RANGE. WITH THE WAVE BEING A BIT QUICKER THAN PREVIOUS PROGS...FELT COMFORTABLE WITH THE SUB SLIGHT CHANCE POPS IN PLACE FOR SATURDAY THROUGH TUESDAY AS SHORT WAVE RIDGING OVER THE PANHANDLES WILL BUILD INTO A MORE BROAD UPPER RIDGE. WINDS ALOFT WEAKEN YET AGAIN...BUT THE SURFACE TROUGH RETURNS. SO WOULD NOT BE SURPRISED TO SEE ANOTHER ISOLATED STORM OR TWO FORM OVER THE WESTERN PANHANDLES WITH A LITTLE DAYTIME HEATING AND FORCING FROM THE SFC TROUGH AXIS. MODELS DO SHOW STORMS FORMING OVER THE ROCKIES...BUT THE WEAK FLOW ALOFT SHOULD PREVENT THE STORMS FROM REACHING THE PANHANDLES. SO KEPT POPS BELOW SLIGHT CHANCE FOR NOW...AND WILL WAIT TO SEE WHERE THE REMNANTS OF DEAN END UP. AS WITH PREVIOUS FORECASTS...MODELS SOLUTIONS ARE STILL HIGHLY VARIED BUT THERE IS SOME HINT THAT TROPICAL MOISTURE MAY RIDE AROUND THE UPPER RIDGE AND POSSIBLY IMPACT THE PANHANDLES MID WEEK NEXT WEEK. JJB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 93 69 90 66 / 10 5 10 20 20 BEAVER OK 72 95 72 93 67 / 10 10 30 20 30 BOISE CITY OK 68 92 64 87 63 / 30 20 30 20 30 BORGER TX 70 94 70 90 68 / 5 5 20 20 30 BOYS RANCH TX 70 95 71 92 65 / 10 10 10 20 20 CANYON TX 67 94 68 93 65 / 10 10 10 20 20 CLARENDON TX 68 92 69 90 69 / 10 10 10 20 30 DALHART TX 68 92 66 88 62 / 30 20 20 20 20 GUYMON OK 70 95 67 88 64 / 5 10 30 20 30 HEREFORD TX 65 94 67 93 63 / 10 10 10 20 20 LIPSCOMB TX 71 94 73 91 69 / 10 10 20 20 30 PAMPA TX 69 90 68 88 68 / 10 10 10 20 30 SHAMROCK TX 70 93 71 90 70 / 10 10 10 20 30 WELLINGTON TX 71 95 72 94 71 / 10 10 10 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/07
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 722 PM CDT WED AUG 22 2007 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 722 PM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING OVER THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT HEAVY RAINS AND GUSTS ABOVE 40 MPH WILL BE POSSIBLE. BREEZY TO WINDY CONDITIONS WILL DEVELOP THROUGH THIS EVENING WHICH WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN PORTIONS OF THE TEXAS PANHANDLE...THURSDAY AFTERNOON AND THURSDAY EVENING. THUNDERSTORMS WILL BE POSSIBLE AREAWIDE FRIDAY AND FRIDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 738 PM CDT WED AUG 22 2007 TXZ001-006-011-016-230145- DALLAM TX-DEAF SMITH TX-HARTLEY TX-OLDHAM TX- 738 PM CDT WED AUG 22 2007 ...LINE OF STRONG THUNDERSTORMS IN DALLAM...NORTHWESTERN DEAF SMITH...HARTLEY AND OLDHAM COUNTIES... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 4 MILES NORTH OF DALHART TO 23 MILES WEST OF ADRIAN MOVING EAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 741 PM CDT WED AUG 22 2007 OKZ001-230130- CIMARRON OK- 741 PM CDT WED AUG 22 2007 ...STRONG THUNDERSTORM IN EASTERN CIMARRON COUNTY... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF KEYES MOVING EAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
821 PM CDT WED AUG 22 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 13 N ADRIAN 35.46N 102.66W
08/22/2007 E60 MPH OLDHAM TX TRAINED SPOTTER
REPORTED WINDS ESTIMATED AT 60 MILES AN HOUR WITH
THUNDER...LIGHTNING AND HEAVY RAIN.
&&
GWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 841 PM CDT WED AUG 22 2007 TXZ001-006-011-016-230245- DALLAM TX-DEAF SMITH TX-HARTLEY TX-OLDHAM TX- 841 PM CDT WED AUG 22 2007 ...LINE OF STRONG THUNDERSTORMS IN DALLAM...DEAF SMITH...HARTLEY AND OLDHAM COUNTIES... AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF CONLEN TO 5 MILES WEST OF BOYS RANCH TO 15 MILES NORTHWEST OF BOOTLEG MOVING EAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46234.